MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number CK000411
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The initial complaint appeared to be a non-reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had occurred.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a bent 3cg stylet was confirmed, with an additional complete break within the stylet tip.The cause was determined to be use related.The product returned for evaluation was a 3cg stylet assembly.The stylet contained a complete break within the polyimide magnet tip and the broken segment was measured to be approximately 1.9¿ in length.Microscopic examination of the fracture sites found that the tip near the fracture site of each end was sharply curled and contained kinks at each magnet interface.All magnets were present and accounted for.Further microscopic examination revealed tensile elongation of the polyimide tubing at the break site of the distal fragment.These features were characteristic of both a tensile and kink-related event.It is likely that either the stylet tip had extended beyond the tip of the catheter during stylet withdrawal or the catheter tip was kinked during the stylet withdrawal.Discontinuing stylet withdrawal when resistance is encountered will avoid this type of event.Withdraw both the stylet and catheter together as a unit if resistance is encountered during stylet withdrawal.A lot history review (lhr) of rebv1469 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the wire was bent at the end and needed to be removed from patient.No other information was provided.On 5/2/2018 - returned wire is bent and broken.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7541046
Report Number3006260740-2018-01086
Device Sequence Number275502
Product Code LJS
UDI-Device Identifier00801741096303
UDI-Public(01)00801741096303
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCK000411
Device Catalogue NumberCK000411
Device Lot NumberREBV1469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1